Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 22, 2022, 4:00 PM EDT for Gilmer County, Lumpkin County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2022, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 22, 2022, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Gilmer County, GA, Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 150 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WWUS82 KFFC 222000
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Fri Jul 22 2022
GAZ006>008-013>015-222030-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
400 PM EDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of Lumpkin,
southeastern Gilmer, northwestern Dawson, northeastern Pickens,
southwestern Union and southeastern Fannin Counties through 430 PM
EDT...
At 400 PM EDT, a strong thunderstorm was near Pisgah, or 11 miles
east of Ellijay, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dahlonega, Ellijay, East Ellijay, Suches, Amicalola Falls State Park,
Sequoyah Lake, Woods Hole Shelter, Fausett Lake, Len Foote Hike Inn,
Cartecay, Pisgah, Vogel State Park, Stover Creek Shelter, Turners
Corner, Gaddistown, Margret, Camp Merrill, Dial, Springer Mountain
Shelter and Black Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3478 8388 3455 8390 3448 8418 3453 8451
3475 8450 3479 8426
TIME...MOT...LOC 2000Z 048DEG 10KT 3466 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:20 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 22, 3:20 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 320 PM EDT Fri Jul 22 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... The short term period will continue to be characterized by fairly weak flow aloft and a soupy airmass. A weak surface boundary is analyzed across far north Georgia and has likely played a role in convection firing along the I-85 corridor extending northeast out of Atlanta. Convection is also underway across our southwest and south-central counties after drifting in from south GA. Scattered showers and storms will fill in (especially along and south of I-20) as instability continues to increase with peak daytime heating. PWATs range from around 1.6" to 2.0" across the majority of the CWA, so the potential for locally heavy rainfall and resulting localized flash flooding continues. For context, portions of northwest GA and Atlanta (mainly inside the perimeter) have 1-hour FFG of only 1.5" to 2.0". In addition, a few storms could be strong to severe as SBCAPE is analyzed at 3000-4000 J/kg area-wide (though progged lapse rates of 5.5-6.0 degC/km could be a limiting factor in storm intensity). DCAPE is analyzed at 800-1200 J/kg area-wide, so gusty to damaging downburst winds will be a potential threat in addition to frequent lightning. Not much change is expected on Saturday with the same general synoptic setup in place. Moisture and instability forecast parameters are supportive of diurnally-driven scattered showers and thunderstorms area-wide. High temperatures will be a few degrees warmer than today in most locations as the airmass further warms under a mostly sunny sky. Martin .LONG TERM /Sunday through Friday/... The forecast is mostly unchanged for the period from the last update. Beginning on Sunday we are still expected to be sandwiched between the 500 mb high centered over Arkansas and the Bermuda high off the Atlantic coast. This along with the moisture axis centered over central Georgia will give us the chance of showers and thunderstorms in the afternoon yet again. This is starting to sound like a broken record, but it is summer. Monday sees the PoPs lowering a bit as the high from the west moves more into our area and the moisture axis is no longer in our area. Tuesday and Wednesday brings us to again being under the influence of ebing between two highs again which increases our PoPs and chances for afternoon showers and thunderstorms. Thursday and Friday looks to center a 500 mb high over our forecast area which will decrease the PoPs for those days, but afternoon showers and thunderstorms still can't be ruled out of course. With the effects of the ridging and 500 mb highs, the temps through the long term will begin to increase into the low and mid 90s across the forecast area along with dewpoints raising into the mid 70s. Earlier this week, we were expecting to border heat advisory criteria during the long term period, but thankfully guidance has backed off a bit on this. Even though we do not seem to be reaching the 105 criteria, it will still be hot and humid reminding us that we live in the soup. Hernandez && .AVIATION... 18Z Update... VFR conditions are expected through the period. A mix of SCT Cu and SCT to BKN mid/high clouds will persist through early evening. Scattered SHRA and TSRA are possible at all the TAF sites through around 22z to 00z. At this time, it appears that only CSG has decent potential for MVFR to IFR cigs for a short time Saturday morning. No vsby concerns at this time for any sites. Similar conditions expected Saturday with SCT daytime Cu and scattered diurnal SHRA and TSRA. Winds will stay SW generally under 10 kts through the period. //ATL Confidence...18Z Update... Medium confidence on timing and coverage of TSRA today. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 71 94 / 20 30 20 20 Atlanta 72 93 73 93 / 20 30 20 20 Blairsville 65 91 66 89 / 5 30 20 20 Cartersville 70 94 72 93 / 10 30 20 20 Columbus 72 93 73 93 / 30 40 20 40 Gainesville 71 93 72 92 / 20 30 20 20 Macon 72 95 72 94 / 30 40 20 50 Rome 72 98 73 96 / 5 30 10 20 Peachtree City 70 93 71 92 / 20 30 20 30 Vidalia 72 93 73 92 / 40 50 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....Hernandez AVIATION...Martin
Hazardous weather outlook, Jul 22, 3:00 PM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Peachtree City GA 300 PM EDT Fri Jul 22 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 300 PM EDT Fri Jul 22 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across central and portions of north Georgia this afternoon and tonight. The main threats with these thunderstorms are gusty winds, frequent lightning, and locally heavy rainfall, which could lead to isolated flooding concerns, especially in areas that have received rainfall in the past couple of days. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are possible each afternoon and evening across much of the forecast area into next week. Some storms each day could become strong capable of producing gusty winds, frequent lightning, and heavy rainfall, however no widespread severe threat is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 22, 1:06 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG 1 SSW HARRISONVILLE 33.16N 85.00W
07/21/2022 TROUP GA EMERGENCY MNGR
TREE DOWN ON YOUNG MILL RD IN FAR NORTH TROUP COUNTY
&&
EVENT NUMBER FFC2200850
THIEMLocal storm report, Jul 22, 1:15 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 2 NNE LAGRANGE 33.07N 85.01W
07/21/2022 TROUP GA EMERGENCY MNGR
HALF A DOZEN REPORTS OF TREES AND POWERLINES DOWN NORTH
OF LAGRANGE.
&&
EVENT NUMBER FFC2200851
THIEMLocal storm report, Jul 22, 1:21 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 4 NNE CANNONVILLE 33.02N 85.09W
07/21/2022 TROUP GA EMERGENCY MNGR
NEARLY A DOZEN REPORTS OF DOWNED TREE AND POWERLINES
WEST OF AND IN WESTERN LAGRANGE, IN THE US HWY 29 AND
ROANOKE RD VACINITY. REPORTS INCL TREE DOWN ON A HOUSE
ON W POINT RD AND A TREE ON A VEHICLE ON 4TH AVE.
&&
EVENT NUMBER FFC2200852
THIEMSpecial weather statement, Jul 22, 3:11 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Fri Jul 22 2022
GAZ080-081-093-094-221945-
Macon GA-Peach GA-Taylor GA-Crawford GA-
311 PM EDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of northern Macon,
southwestern Peach, southwestern Crawford and central Taylor Counties
through 345 PM EDT...
At 311 PM EDT, a strong thunderstorm was over Potterville, or near
Butler, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fort Valley, Butler, Marshallville, Reynolds, Ideal, Nakomis, Garden
Valley, Winchester, Hicks, Fickling Mill and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3234 8419 3245 8426 3262 8429 3275 8411
3252 8387 3240 8394
TIME...MOT...LOC 1911Z 231DEG 9KT 3251 8416
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 22, 3:46 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Fri Jul 22 2022
GAZ069-079>081-091-093-094-222015-
Macon GA-Peach GA-Taylor GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
346 PM EDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of northern Macon,
northeastern Marion, southeastern Upson, southwestern Peach,
southwestern Crawford, southeastern Talbot and Taylor Counties
through 415 PM EDT...
At 346 PM EDT, a line of strong thunderstorms was along a line
extending from near Howard to near Butler to Reynolds to near Hicks,
and moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fort Valley, Butler, Marshallville, Reynolds, Junction City, Saint
Louis, Whitewater State Park, Nakomis, Baldwinville, Garden Valley,
Hicks, Potterville, Mauk, Howard, Lee Pope, Salem, Prattsburg, Horns,
Winchester and Carsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3232 8408 3244 8418 3248 8429 3247 8452
3268 8447 3278 8425 3273 8407 3267 8393
3243 8384
TIME...MOT...LOC 1946Z 228DEG 11KT 3254 8438 3258 8421 3257 8410 3245
8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 22, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Fri Jul 22 2022
GAZ006>008-013>015-222030-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
400 PM EDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of Lumpkin,
southeastern Gilmer, northwestern Dawson, northeastern Pickens,
southwestern Union and southeastern Fannin Counties through 430 PM
EDT...
At 400 PM EDT, a strong thunderstorm was near Pisgah, or 11 miles
east of Ellijay, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dahlonega, Ellijay, East Ellijay, Suches, Amicalola Falls State Park,
Sequoyah Lake, Woods Hole Shelter, Fausett Lake, Len Foote Hike Inn,
Cartecay, Pisgah, Vogel State Park, Stover Creek Shelter, Turners
Corner, Gaddistown, Margret, Camp Merrill, Dial, Springer Mountain
Shelter and Black Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3478 8388 3455 8390 3448 8418 3453 8451
3475 8450 3479 8426
TIME...MOT...LOC 2000Z 048DEG 10KT 3466 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:29 PM EDT | Special Weather Statement | FFC | Dade, Walker | 31 min |
| Jul 21, 9:03 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jul 22, 3:11 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
| Jul 22, 3:46 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 29 min |
| Jul 22, 4:36 PM EDT | Special Weather Statement | FFC | Gilmer, Lumpkin | 24 min |
| Jul 22, 4:40 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 35 min |
| Jul 22, 4:45 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Jul 22, 4:51 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Jul 22, 5:07 PM EDT | Special Weather Statement | FFC | Marion | 23 min |
| Jul 22, 5:18 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 42 min |
| Jul 22, 5:36 PM EDT | Special Weather Statement | FFC | Harris, Meriwether | 24 min |
| Jul 22, 6:00 PM EDT | Special Weather Statement | FFC | Harris, Meriwether | 30 min |
| Jul 22, 6:31 PM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 29 min |
| Jul 22, 6:50 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 37 min |
| Jul 22, 6:55 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| Jul 22, 7:17 PM EDT | Special Weather Statement | FFC | Bartow, Cobb | 28 min |
| Jul 22, 7:30 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Jul 22, 7:46 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 29 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.